Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 8 (2012), 087, 23 pages      arXiv:1211.3803      http://dx.doi.org/10.3842/SIGMA.2012.087

Geometric Theory of the Recursion Operators for the Generalized Zakharov-Shabat System in Pole Gauge on the Algebra sl(n,C)

Alexandar B. Yanovski a and Gaetano Vilasi b
a) Department of Mathematics & Applied Mathematics, University of Cape Town, Rondebosch 7700, Cape Town, South Africa
b) Dipartimento di Fisica, Università degli Studi di Salerno, INFN, Sezione di Napoli-GC Salerno, Via Ponte Don Melillo, 84084, Fisciano (Salerno), Italy

Received May 17, 2012, in final form November 05, 2012; Published online November 16, 2012

Abstract
We consider the recursion operator approach to the soliton equations related to the generalized Zakharov-Shabat system on the algebra sl(n,C) in pole gauge both in the general position and in the presence of reductions. We present the recursion operators and discuss their geometric meaning as conjugate to Nijenhuis tensors for a Poisson-Nijenhuis structure defined on the manifold of potentials.

Key words: Lax representation; recursion operators; Nijenhuis tensors.

pdf (451 kb)   tex (33 kb)

References

  1. Ablowitz M.J., Kaup D.J., Newell A.C., Segur H., The inverse scattering transform - Fourier analysis for nonlinear problems, Studies in Appl. Math. 53 (1974), 249-315.
  2. Beals R., Coifman R.R., Scattering and inverse scattering for first order systems, Comm. Pure Appl. Math. 37 (1984), 39-90.
  3. Borovik A.E., Popkov V.Y., Completely integrable spin-1 chains, Soviet Phys. JETP 71 (1990), 177-186.
  4. Faddeev L.D., Takhtajan L.A., Hamiltonian methods in the theory of solitons, Springer Series in Soviet Mathematics, Springer-Verlag, Berlin, 1987.
  5. Gerdjikov V.S., Generalised Fourier transforms for the soliton equations. Gauge-covariant formulation, Inverse Problems 2 (1986), 51-74.
  6. Gerdjikov V.S., Grahovski G.G., Mikhailov A.V., Valchev T.I., Polynomial bundles and generalised Fourier transforms for integrable equations on A.III-type symmetric spaces, SIGMA 7 (2011), 096, 48 pages, arXiv:1108.3990.
  7. Gerdjikov V.S., Grahovski G.G., Mikhailov A.V., Valchev T.I., On soliton interactions for hierarchy of generalized Heisenberg ferromagnetic model on SU(3)/SU(1)×SU(2) symmetric space, J. Geom. Symmetry Phys. 25 (2012), 23-56, arXiv:1201.0534.
  8. Gerdjikov V.S., Mikhailov A.V., Valchev T.I., Recursion operators and reductions of integrable equations on symmetric spaces, J. Geom. Symmetry Phys. 20 (2010), 1-34, arXiv:1004.4182.
  9. Gerdjikov V.S., Mikhailov A.V., Valchev T.I., Reductions of integrable equations on A.III-type symmetric spaces, J. Phys. A: Math. Theor. 43 (2010), 434015, 13 pages, arXiv:1004.4182.
  10. Gerdjikov V.S., Vilasi G., Yanovski A.B., Integrable Hamiltonian hierarchies. Spectral and geometric methods, Lecture Notes in Physics, Vol. 748, Springer-Verlag, Berlin, 2008.
  11. Gerdjikov V.S., Yanovski A.B., Completeness of the eigenfunctions for the Caudrey-Beals-Coifman system, J. Math. Phys. 35 (1994), 3687-3725.
  12. Gerdjikov V.S., Yanovski A.B., Gauge covariant formulation of the generating operator. I. The Zakharov-Shabat system, Phys. Lett. A 103 (1984), 232-236.
  13. Gerdjikov V.S., Yanovski A.B., Gauge covariant formulation of the generating operator. II. Systems on homogeneous spaces, Phys. Lett. A 110 (1985), 53-58.
  14. Gerdjikov V.S., Yanovski A.B., Gauge covariant theory of the generating operator. I, Comm. Math. Phys. 103 (1986), 549-568.
  15. Goto M., Grosshans F.D., Semisimple Lie algebras, Lecture Notes in Pure and Applied Mathematics, Vol. 38, Marcel Dekker Inc., New York, 1978.
  16. Gürses M., Karasu A., Sokolov V.V., On construction of recursion operators from Lax representation, J. Math. Phys. 40 (1999), 6473-6490, solv-int/9909003.
  17. Iliev I.D., Khristov E.K., Kirchev K.P., Spectral methods in soliton equations, Pitman Monographs and Surveys in Pure and Applied Mathematics, Vol. 73, Longman Scientific & Technical, Harlow, 1994.
  18. Lancaster P., Theory of matrices, Academic Press, New York, 1969.
  19. Lombardo S., Mikhailov A.V., Reductions of integrable equations: dihedral group, J. Phys. A: Math. Gen. 37 (2004), 7727-7742, nlin.SI/0404013.
  20. Magri F., A geometrical approach to the nonlinear solvable equations, in Nonlinear Evolution Equations and Dynamical Systems (Proc. Meeting, Univ. Lecce, Lecce, 1979), Lecture Notes in Phys., Vol. 120, Springer, Berlin, 1980, 233-263.
  21. Magri F., A simple model of the integrable Hamiltonian equation, J. Math. Phys. 19 (1978), 1156-1162.
  22. Magri F., Morosi C., A geometrical characterization of integrable Hamiltonian systems through the theory of Poisson-Nijenhuis manifolds, Quaderni del Dipartimento di Matematica, Università di Milano, 1984.
  23. Magri F., Morosi C., Ragnisco O., Reduction techniques for infinite-dimensional Hamiltonian systems: some ideas and applications, Comm. Math. Phys. 99 (1985), 115-140.
  24. Marsden J.E., Ratiu T., Reduction of Poisson manifolds, Lett. Math. Phys. 11 (1986), 161-169.
  25. Mikhailov A.V., Reduction in the integrable systems. Reduction groups, JETP Lett. 32 (1980), 187-192.
  26. Mikhailov A.V., The reduction problem and the inverse scattering method, Phys. D 3 (1981), 73-117.
  27. Ortega J.P., Ratiu T.S., Momentum maps and Hamiltonian reduction, Progress in Mathematics, Vol. 222, Birkhäuser Boston Inc., Boston, MA, 2004.
  28. Ortega J.P., Ratiu T.S., Singular reduction of Poisson manifolds, Lett. Math. Phys. 46 (1998), 359-372.
  29. Valchev T.I., On certain reductions of integrable equations on symmetric spaces, AIP Conf. Proc. 1340 (2011), 154-164.
  30. Yanovski A.B., Gauge-covariant approach to the theory of the generating operators for soliton equations, Ph.D. thesis, Joint Institute for Nuclear Research, Dubna, 1987.
  31. Yanovski A.B., Generating operators for the generalized Zakharov-Shabat system and its gauge equivalent system in sl(3,C) case, Naturwissenchaftlich Theoretisches Zentrum Report N 20, Universität Leipzig, 1993, available at http://cdsweb.cern.ch/record/256804/files/P00019754.pdf.
  32. Yanovski A.B., Geometric interpretation of the recursion operators for the generalized Zakharov-Shabat system in pole gauge on the Lie algebra A2, J. Geom. Symmetry Phys. 23 (2011), 97-111.
  33. Yanovski A.B., Geometry of the Recursion Operators for Caudrey-Beals-Coifman system in the presence of Mikhailov Zp reductions, J. Geom. Symmetry Phys. 25 (2012), 77-97.
  34. Yanovski A.B., On the recursion operators for the Gerdjikov, Mikhailov, and Valchev system, J. Math. Phys. 52 (2011), 082703, 14 pages.
  35. Yanovski A.B., Vilasi G., Geometry of the recursion operators for the GMV system, J. Nonlinear Math. Phys. 19 (2012), 1250023, 18 pages.
  36. Zakharov V.E., Konopel'chenko B.G., On the theory of recursion operator, Comm. Math. Phys. 94 (1984), 483-509.
  37. Zakharov V.E., Takhtajan L.A., Equivalence of the nonlinear Schrödinger equation and the equation of a Heisenberg ferromagnet, Theoret. and Math. Phys. 38 (1979), 17-23.

Previous article  Next article   Contents of Volume 8 (2012)